Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 1996, 7:40 PM CDT for Macon County, Sumner County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 1996, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 3, 1996, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:00 PM CDT | Thunderstorm Wind 50 | Northern Sections, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 040040 SVRBNA TNC111-165-040130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT MON JUN 3 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...MACON COUNTY...SUMNER COUNTY AT 739 PM CDT A SEVERE THUNDERSTORM WAS LOCATED BETWEEN PORTLAND AND WESTMORELAND MOVING EAST AT 30 MPH. THE STORM WILL LIKELY PRODUCE LARGE HAIL AND WIND GUSTS AROUND 60 MPH. THE STORM WAS MOVING TOWARDS WESTMORELANDD AND LAFAYETTE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEVADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:42 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 3, 1:42 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT MON JUN 3 1996
SFC BNDRY NR MEM ERY THIS AFTN IN DIFFUSNG STAGE AS NXT CDFNT CURRNTLY
IN IL-MO PROGGD TO TAKE NRLY SAME POSITN BY 12Z TUE AND THEN WRK SLOLY
ACRS FA BY 00Z WED. UPR TROF AXIS TO STAY PUT SENDG BITS OF ENERGY
TNGT THRU TUE NGT. AVBLTY OF MSTR AGAIN QUESTN. MNRH IN THE 50% RANGE
THIS AFTN W/MST RESIDG IN THE LO-LVLS. INDCTNS ARE THAT THE LO-LVLS
WILL ALSO DRY OUT THRU 36 HRS. XPCT ANYTHING THAT DVLPS THIS AFTN/TNGT
WILL BE ISOLD AT BST WITH LTL IF ANY XPCTD THRU PDS 2/3. PD 4 PRESENTS
SOME DIFFERENCES. AVN PICKG-UP ON POOL ON DEEP MSTR WHICH IT EVENTUALLY
SWEEPS ACRS FA. NGM/ETA PITTG DRIER SCENERIO. LO-LVL FLO AGAIN TO TAP
GULF MSTR WED AND BASD ON MOVMT OF UPR FEATURES AND POSITN OF SFC BNDRY
...BLV SML POPS IN ORDR FOR NOW. NXT RUN MAY MESH LTL BETTR.
BNA 57/79/57/82 2113The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jun 3, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 44 min |
| Jun 3, 7:36 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Jun 3, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 3, 8:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 44 min |
| Jun 3, 8:16 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 46 min |
| Jun 3, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 41 min |
| Jun 3, 9:42 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.